MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil pushwire proximal segment was kinked/ broken.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the middle cerebral artery with a max diameter of 2 mm and a 1 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the physician manually broke the coil (i.E.Did not use the instant detacher).They bent the implant delivery pusher just distal to the hypotube break indicator.He continued bending and straightening the pusher until the pusher tubing opened, but the release element was not visible.The implant delivery pusher was not there to pull.He looked closer, and there was about 1mm to grab.He pulled back on the implant pusher, while making sure the coil didn't move and was able to remove the pusher completely, with the coil implanted and intact.There was no friction or difficulty during delivery.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Additional information was received stating that the cause of the event was not determined.There were no issues that resulted in the damage that was found.The information is confirmed by the physician.Additional information was received.There was no break or separation observed with the coil or pusher.Aside from the noted damage to the proximal segment of the pushwire, no other issues were reported in this event.
 
Additional Manufacturer Narrative
H3: product analysis as found condition- the axium prime pusher was returned within a shipping box, within a sealed tyvek biohazard pouch, and within two resealable plastic biohazard pouches.Visual inspection/damage location details: the axium prime pusher was found kinked proximally to the break indicator.The pusher was found broken distal to the break indicator with the release wire also broken/damaged at the same location.The release wire was found retracted mostly out of the pusher.The proximal ~5.0cm of the distal pusher segment was found kinked.The coin was found fully retracted out of the lumen stop.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.Testing/analysis ¿ the exposed release wire was retracted from within the pusher and resistance was encountered.Conclusion ¿ the customer reported manually breaking the pusher and ¿the release element was not visible.The implant delivery pusher was not there to pull¿.Customer likely is referring to the broken release wire found.Resistance was found during analysis when retracting the release wire, potentially contributing towards the release wire break.It is possible the resistance occurred due to the kinks found with the pusher.Customer reported observing 1mm of the release wire remaining, which they retracted to successfully detach the implant.The pusher kink potentially occurred due to advancing against resistance or during the attempt to break the pusher.However, customer reported no friction/difficulty during the delivery.The likely cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24146070
Report Number9617601-2026-00478
Device Sequence Number21082134
Product Code KRD
UDI-Device Identifier00847536021112
UDI-Public(01)00847536021112(17)280326(10)230926382
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number230926382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale